[sigCR] SIG/CR workshop schedule
Kathryn La Barre
klabarre at illinois.edu
Fri Oct 12 10:08:14 EDT 2012
I'll be sending this workshop schedule to the CR list momentarily -
but wanted registrants to have it first (let me know if you spot
errors or omissions)!
My GA, Claudia Serbanuta is helping me assemble the preliminary
workshop proceedings so that each of you can review the extended
abstracts prior to the conference. Our target is October 15, and you
may receive requests from her for your bio or other information over
the next few days as we ready this preliminary proceedings for
Joe Tennis will oversee the assemblage of the final workshop
proceedings for which all authors are eligible to submit a final paper
by November 26th. I'll bring copyright release statements to the
workshop for those of you who know that the final extended abstract
will also serve as the final workshop submission. After the workshop,
all authors will receive the template and other instructions for the
Classification Research Workshop schedule:
8:30 – Welcome, logistics, and introductions [Joe Tennis, Chair SIG/CR]
8:45 – Keynote panel
Fran Miksa, Emeritus Professor University of Texas, Austin:
Observations on historical aspects of classification theory and Shawne
Miksa, Associate Professor and Associate Director : For whom do
classifiers classify? (And other questions)
9:45 – QA for panelists
10:00 – Grant Campbell: Expansion in Classification Systems
10:15 – Lei Zhang and Hur Li Lee: What Role Does Genre Play in
10:30 – Kathryn La Barre: Special interest groups 1959 - 1980: Uneasy
détente or collegial cold war?
10:45 – 15 minute break
11:00 – Melissa Adler: The ALA Task Force on Gay Liberation: Effecting
Change in Naming and Classification of GLBTQ Subjects.
11:15 – Joe Tennis: Aeons and Flux: Timelines and Epistemes in
Classification Design and Evaluation.
11:30 – Jane Greenberg, Angela Murillo, and John A. Kunze: Ontological
Empowerment: Sustainability via Ownership.
11:45 – Patrick Keilty: Tagging, sexual boundaries, and social discipline.
12:00 – Break, and begin “working lunch”
12:45 – Rebecca Green and Giles Martin: A Rosid Is a Rosid . . . Or Not
1:00 – Nic Weber, Andrea Thomer, and Gary Strand: Complications in
climate data variable naming.
1:15 – David Dubin: Internal cohesion and external separation
1:30 - 15 minute break
1:45 – Keynote -- Marjori Hlava, President Access Innovations: Tales
from the field.
2:30 – QA for keynote
2:45 – Doctoral Symposium
Elizabeth Milonas, doctoral candidate (expected graduation 2013), Long
"Does Design Contribute to Web Facet Ease of Use? An exploratory study
of two search engines."
Kyong Eun Oh, doctoral candidate (expected graduation 2013), Rutgers
"The process of organizing personal information."
Melodie Fox, doctoral candidate (anticipated graduation 2014),
University of Wisconsin, Milwaukee.
"Rhetorical Space and the Ontogeny of Women in the DDC."
Eva Hourihan Jansen, doctoral student (entered Fall 2011), University
"A Review of Boundary Objects in Classification."
K. R. Roberto, doctoral student (entered Fall 2012), University of
Illinois at Urbana-Champaign.
"Description is a drag, and vice versa: Issues with vocabulary control”
3:45 – Lightning talks (9 at 7mins + transition time)
Richard Smiraglia, and Daniel Martinez-Avila: Revealing Perception:
Discourse Analysis in a Phenomenological Framework
Christine Marchese and Richard Smiraglia: Cognitive Work Analysis in
an HR firm: Emergent vocabulary to domain ontology.
Lori Hoeffner and Richard Smiraglia: Cognitive Work Analysis for
Domain Analysis in an HR Firm:Emergent Vocabulary to Domain Ontology
Charles van den Heuvel and Richard Smiraglia: Likeness and Likeliness:
Exploring Multidimensional Classification for the Multiverse of
Andrea Scharnhorst and Richard Smiraglia: Evolution of Classification Systems
Steven MacCall: The principal affordance of publishing texts online:
Possible implications for the bibliographic universe model and
Richard Szostak:Classification in terms of missing concepts
5:00 – Richard Smiraglia: Domain analysis of SIG/CR
5:15 – Jonathan Furner: Rapporteur and Discussion
5:30 – Thank you and next year (Montreal) [Joe Tennis, Jane Greenberg
(incoming Chair of SIG/CR]
More information about the sigCR-l